It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Drug Interactions / Side Effects Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 07-19-2012, 02:13 PM   #1
Newbie
(female)
 
Join Date: Jul 2012
Location: denison, texas, united states
Posts: 2
mayflower1971 HB User
Information needed

Wondering if anyone has any information to share with me on this topic? A family member had a medication change in February which involved a medication for anxiety. She was taking 6 mg which she had taken for 20+ years and was decreased to 2 mg. Two days later she started having hallunications. The first behavioral unit she went to, they felt it was dementia which she had not previously suffered from prior to the medication decrease. The second unit felt the same way at first but later diagnosed her with drug induced psychosis/delirum. When coming home, she was not having hallucinations but very quiet and has continued to improve slowly. One month ago, they finally made their last medication change which gradually removed her from the anti-psychotic medication they placed her on at the 2nd unit. Yesterday she informed me that she is hearing things again and has been for two weeks. It is my assumption that once they completely took her off the anti-psychotic drugs that were built up in her system, it probably took two weeks before her system was clear of the meds. The voices aren't threatening but she hears voices of people she knows. This person is elderly and I was told by the doctor that it could take months or even up to a year to recover from this. I also want to add that throughout her stays at various hospitals/units, her anti-psychotics were changed numerous times with no stability in meds until she went to the 2nd unit. Has anyone else experienced anything like this?

 
Reply With Quote
Sponsors Lightbulb
   
Old 07-20-2012, 05:42 PM   #2
Veteran
(female)
 
Join Date: Jun 2010
Location: USA
Posts: 387
jillian4 HB Userjillian4 HB Userjillian4 HB Userjillian4 HB Userjillian4 HB Userjillian4 HB Userjillian4 HB Userjillian4 HB Userjillian4 HB Userjillian4 HB Userjillian4 HB User
Re: Information needed

Someone needs to have power of attorney or get declared legal guardian or it's all up to the doctors. I would not get mad (or I would contain my anger), but I would discuss this with the family and see who can become her legal advocate and if no one else can or will, I would.

We are not medical professionals here, but typically those kind of meds need to be very slowly tapered off. To suddenly drop a dose seems to just be asking for trouble.

Were it at all in my power I would not allow anyone to experiment with drugs on my loved ones. Let us know where this goes.

 
Reply With Quote
Old 07-20-2012, 07:25 PM   #3
Veteran
(female)
 
Join Date: Jun 2010
Location: USA
Posts: 387
jillian4 HB Userjillian4 HB Userjillian4 HB Userjillian4 HB Userjillian4 HB Userjillian4 HB Userjillian4 HB Userjillian4 HB Userjillian4 HB Userjillian4 HB Userjillian4 HB User
Re: Information needed

What I meant to say is that if the drugs are not tapered slowly they can cause the very symptoms you described. Also when they are frequently switched and/or if there is a large mix of meds.

 
Reply With Quote
Old 07-24-2012, 03:56 PM   #4
Newbie
(female)
 
Join Date: Jul 2012
Location: denison, texas, united states
Posts: 2
mayflower1971 HB User
Re: Information needed

I am her power of attorney but unfortunately I wasnt aware of what the medicine change could cause at that time. Needless to say, I have learned a lot over the past few months. I wonder how common this is because I havent found much information online about it. Wonder what the expected recovery time is and what the expectation is for a full recovery?

 
Reply With Quote
Old 01-28-2013, 12:53 PM   #5
Junior Member
(female)
 
Join Date: Sep 2012
Location: Houston, Texas, United States
Posts: 26
bombom HB User
Re: Information needed

Hi

I have epilepsy have had it for 37yrs now so I've been taking many meds throughout the years. I was going through the samething due to some meds. a doc had given me a couple of yrs ago. I was seeing things too, as well as causing not only harm to myself but to others. In a way I did blame it on some of my docs, because over the yrs. I learned that many of the docs use us patients as genie pigs, by trying new meds that come in market. As well as the fact that they get a percentage of what the meds cost that we pay for. So they could care less what the side effects that they may cause us. If if was not for my pharmacist, who was the one that caught the slip I could have eventually killed myself, because that was where my thought process was taking me. My family had to watch me 24/7 due to the fact that I kept trying to do so. She does need her families help as a whole to help her get off this, or these particular meds. but most of all she needs to get a new doc. That's what had to be done to me. It's not going to be easy, but in the end it's worth it! Good luck, and God! Bless!

 
Reply With Quote
Old 01-28-2013, 06:08 PM   #6
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: Chester, VA
Posts: 1,737
noevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB Usernoevr HB User
Re: Information needed

Hi I was thinking you could always talk to your pharmacist in general about the drugs without mentioning her name. Just ask about the meds and how they interact, how she was managed on them I'm trying to say. Not sure if it'll work but you could try my pharmacist is good about that stuff, Cathy

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ativan
Effexor
Klonopin Lexapro
Paxil
  Prozac
Tylenol
Wellbutrin
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



Worrybucket (2), WhenItRains (2), cmenok (2), Robocat (2), JJ (1), ShawnaS (1), rush_rulz (1), cam724 (1), kdsl (1), janewhite1 (1)

Site Wide Totals

teteri66 (1180), MSJayhawk (1009), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (760), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 06:45 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!